Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Should I have cramps and bleeding if I take birth control pills?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I have been on Loestrin24 birth control pills for about 8 months. Just now, 2 weeks before my period ,today, I experienced A little bleeding and menstrual cramps. I take my birth control pill everyday on time. What could this mean?
Posted Sat, 21 Apr 2012 in Birth Control
Answered by Dr. Jasvinder Singh 34 minutes later
Hello Deya,

Thnaks for posting your query. You have noticed the slight bleeding and menstrual cramps 2 weeks before your menstrual period which means it is close to ovulation. Ovulation is the release of a single, mature egg from a follicle that developed in the ovary. It usually occurs regularly, around day 14 of a 28-day menstrual cycle. Once released, the egg is capable of being fertilized for 12 to 48 hours before it begins to disintegrate. Some women will notice light spotting around the time of ovulation due to hormonal imbalance which occurs that time.

The pain can be something simple as ovulation pain that is felt around the time of ovulation is sometimes called mittelschmerz (German for "middle pain"). This pain can range from a mild pinch or twinge to something more severe and can occur in some.

The other possibility (although less likely) is of implantation bleeding during pregnancy. I suggest you to wait for your periods. If you miss your periods then a possibility of pregnancy due to birth control failure needs to be ruled out. But from your symptoms and history of regular birth control pills, pregnancy is a less likely possibility.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor